MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1620C124E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Rupture (2208); Insufficient Information (4580)
Date of Event 02/13/2024
Type of Reportable Event Death
Event or Problem Description
An endurant iis stent graft system was implanted in the endovascular treatment of an abdominal aortic aneurysm.It was reported approximately 4 years post the index procedure, the patient presented emergently with a ruptured abdominal aortic aneurysm.Imaging showed a suspected type iiib endoleak originating from the previously placed bifurcate graft.Intervention was performed where an endurant aui and endurant extension cuff were implanted which resolved the endoleak.No endoleak was visualized on angiogram after placement of the aui graft.It was reported the patient expired on an unknown date following the aortic rupture.As per the physician the cause of the type iii endoleak could not be determined.It is believed the endoleak caused the aneurysm rupture.
 
Additional Manufacturer Narrative
Continuation of d10: other relevant device(s) are: product id: e tlw1620c124e, serial/lot #: (b)(6), ubd: 15-jan-2022, udi#: (b)(4).Product id: etew2020c82e, serial/lot #: (b)(6), ubd: 18-sep-2021, udi#: (b)(4).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information received: no other invasive procedure was performed following the index procedure.The patient expired 3 days after presenting emergently.The cause of death was the aneurysm rupture.It was confirmed a non mdt cuff and a non-medtronic limb were implanted during the intervention with the etuf3614c102e graft.Film analysis summary: the reported endoleak leading to the aaa rupture was confirmed; however, the exact type and cause could not be fully determined from the films provided.The reported patient death could not be assessed.Lack of pre-implant ct¿s did not allow for a thorough assessment of the pre-implant anatomy.From review of the films received, the endoleak was likely a type iiib fabric endoleak, possibly caused by fabric abrasion.Fabric wear due to external abrasion from aortic calcification or from adjacent stent(s) abrading the bifurcate are a potential root cause(s).The stent graft angulation and the potential aneurysm morphology changes during the implant duration, may have also exacerbated the fabric abrasion wear.Type ii endoleaks from collateral vessels surrounding the aneurysm sac also could not be ruled out.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An endurant iis stent graft system was implanted in the endovascular treatment of an abdominal aortic aneurysm on the (b)(6) 2020.  it was reported on 13-feb-2024, the patient presented emergently with a ruptured abdominal aortic aneurysm.Imaging showed a suspected type iiib endoleak originating from the previously placed bifurcate graft.Intervention was performed where an endurant aui and endurant extension cuff were implanted which resolved the endoleak.No endoleak was visualized on angiogram after placement of the aui graft.It was reported the patient expired on an unknown date following the aortic rupture.As per the physician the cause of the type iii endoleak could not be determined.It is believed the endoleak caused the aneurysm rupture.*additional information received 15th of april 2024 and 25th of april 2024: no other invasive procedure was performed following the index procedure.The patient expired on the (b)(6) 2024 (3 days after presenting emergently).The cause of death was the aneurysm rupture.It was confirmed a non mdt (gore) cuff and a non-medtronic ( gore) limb were implanted during the intervention with the etuf3614c102e graft.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key18995480
Report Number9612164-2024-01497
Device Sequence Number11535475
Product Code MIH
UDI-Device Identifier00643169467552
UDI-Public00643169467552
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/12/2022
Device Model NumberETLW1620C124E
Device Catalogue NumberETLW1620C124E
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer04/15/2024
05/10/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date05/07/2024
05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Death;
Patient Age85 YR
Patient SexMale